Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 56, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 9, 2013, 5:48 AM CDT for McDonald County, Newton County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2013, 5:48 AM CDT (10:48 UTC)
- Expired
- May 9, 2013, 6:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS53 KSGF 091048
SVRSGF
MOC119-145-091145-
/O.NEW.KSGF.SV.W.0056.130509T1048Z-130509T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 AM CDT THU MAY 9 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 645 AM CDT
* AT 544 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS APPROACHING THE
MISSOURI STATE LINE...OR WESTERN NEWTON AND MCDONALD
COUNTIES...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANDERSON...DIAMOND...EXTREME SOUTHERN JOPLIN...FAIRVIEW...
GOODMAN...GRANBY...LANAGAN...NEOSHO...NOEL...PINEVILLE...SAGINAW...
SENECA AND SOUTH WEST CITY.
THIS WARNING ALSO INCLUDES BIG SUGAR CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9463 3700 9463 3701 9462 3706 9432
3705 9408 3704 9405 3649 9407 3649 9462
TIME...MOT...LOC 1047Z 264DEG 35KT 3688 9474 3665 9466
3642 9457
HAIL...<.75IN
WIND...60MPH
$$
CRAMER3 follow-up statements
571
WWUS53 KSGF 091102
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 AM CDT THU MAY 9 2013
MOC119-145-091145-
/O.CON.KSGF.SV.W.0056.000000T0000Z-130509T1145Z/
MCDONALD MO-NEWTON MO-
602 AM CDT THU MAY 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEWTON AND
MCDONALD COUNTIES UNTIL 645 AM CDT...
AT 559 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING ACROSS WESTERN NEWTON AND MCDONALD COUNTIES...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...DIAMOND...EXTREME SOUTHERN JOPLIN...FAIRVIEW...GOODMAN...
GRANBY...LANAGAN...NEOSHO...NOEL...PINEVILLE...SAGINAW...SENECA AND
SOUTH WEST CITY.
THIS WARNING ALSO INCLUDES BIG SUGAR CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9463 3700 9463 3701 9462 3706 9432
3705 9408 3704 9405 3649 9407 3649 9462
TIME...MOT...LOC 1102Z 246DEG 34KT 3697 9459 3674 9451
3652 9443
HAIL...<.75IN
WIND...60MPH
$$
CRAMER699
WWUS53 KSGF 091117
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 AM CDT THU MAY 9 2013
MOC119-145-091145-
/O.CON.KSGF.SV.W.0056.000000T0000Z-130509T1145Z/
MCDONALD MO-NEWTON MO-
617 AM CDT THU MAY 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEWTON AND
EASTERN MCDONALD COUNTIES UNTIL 645 AM CDT...
AT 614 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SAGINAW TO GOODMAN TO 8 MILES SOUTHEAST OF
PINEVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DIAMOND...EXTREME SOUTHERN JOPLIN...FAIRVIEW...GOODMAN...GRANBY...
NEOSHO...NEWTONIA...PINEVILLE...POWELL...REDINGS MILL...RITCHEY...
ROCKY COMFORT...SAGINAW...SHOAL CREEK ESTATES...STARK CITY...STELLA
AND WENTWORTH.
THIS WARNING ALSO INCLUDES BIG SUGAR CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9440 3665 9441 3679 9444 3695 9450
3702 9452 3703 9451 3706 9433 3705 9408
3704 9406 3667 9406 3663 9408 3649 9407
TIME...MOT...LOC 1117Z 258DEG 31KT 3704 9439 3679 9431
3651 9427
HAIL...<.75IN
WIND...60MPH
$$
CRAMER159
WWUS53 KSGF 091139
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 AM CDT THU MAY 9 2013
MOC119-145-091149-
/O.EXP.KSGF.SV.W.0056.000000T0000Z-130509T1145Z/
MCDONALD MO-NEWTON MO-
639 AM CDT THU MAY 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON AND MCDONALD COUNTIES
WILL EXPIRE AT 645 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3650 9440 3665 9441 3679 9444 3695 9450
3702 9452 3703 9451 3706 9433 3705 9408
3704 9406 3667 9406 3663 9408 3649 9407
TIME...MOT...LOC 1139Z 258DEG 31KT 3708 9416 3683 9408
3655 9404
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:30 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 9, 2:30 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT THU MAY 9 2013 .SYNOPSIS... ISSUED AT 230 AM CDT THU MAY 9 2013 LINEAR MCS LOCATED OVER NORTH CENTRAL OKLAHOMA AND WAS SHIFTING EAST ACROSS NORTHERN OKLAHOMA EARLY THIS MORNING. ADDITIONAL CONVECTION HAS LIFTED NORTHEAST OVER CENTRAL MISSOURI AND WAS NOW LOCATED MAINLY NORTH OF INTERSTATE 70. SURFACE LOW WAS LOCATED OVER SOUTH CENTRAL KANSAS WITH DRY LINE EXTENDING SOUTH INTO NORTHWEST TEXAS. UPPER LEVEL ENERGY CONTINUE TO SHIFT SOUTHWEST TO NORTHEAST OVER THE PLAINS AND LOW LEVEL JET HAS AIDED IN ONGOING CONVECTION OVER OKLAHOMA AND NORTHERN MISSOURI. MAIN FOCUS WILL BE WITH CONVECTION TODAY INTO FRIDAY AS A FRONTAL BOUNDARY AND PIECES OF UPPER LEVEL ENERGY TRACK THROUGH THE FORECAST AREA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 230 AM CDT THU MAY 9 2013 HIGHEST POPS WILL LIKELY OCCUR THIS MORNING OVER FAR WESTERN SECTIONS OF THE CWA AS THE REMNANTS OF THE MCS TRACK INTO THE AREA. THIS SHOULD TRACK EAST ACROSS THE FORECAST AREA THIS MORNING. THE LOW LEVEL JET SHOULD BE DIMINISHING TOWARDS MID MORNING AND THE PRECIPITATION COVERAGE AND INTENSITY SHOULD BE WANING BY THAT POINT. FOR THE SECOND HALF OF THE DAY...MORE SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE WITH MODERATE INSTABILITY AND EMBEDDED UPPER LEVEL ENERGY MOVING ACROSS THE AREA. SHEAR AND INSTABILITY LOOK TOO WEAK FOR ANY SEVERE WEATHER. FOR TONIGHT...FRONTAL BOUNDARY WILL BEGIN TO SWING SOUTHEAST INTO THE NORTHWEST PORTION OF THE CWA. WOULD EXPECT THE BEST CHANCES OF PRECIPITATION TO OCCUR ALONG/AHEAD OF THE FRONT. HAVE THE HIGHEST QPF TOTALS OVER SOUTHWEST MISSOURI THEN SPREADING EAST ALONG THE MISSOURI/ARKANSAS BORDER OVERNIGHT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 230 AM CDT THU MAY 9 2013 UPPER LEVEL TROUGH AND COLD FRONT WILL SWING THROUGH THE AREA ON FRIDAY WITH THE BULK OF THE PRECIPITATION OCCURRING AHEAD OF THESE FEATURES AND THE HIGHEST POPS OVER SOUTH CENTRAL MISSOURI. PRECIPITATION CHANCES WILL EVENTUALLY SHUT DOWN FROM NORTHWEST TO SOUTHEAST ON FRIDAY/FRIDAY NIGHT BUT COULD SEE SOME LIGHT SHOWER ACTIVITY AGAIN ON SATURDAY AS A SECONDARY FRONT/SHORTWAVE PUSH THROUGH. A COOLER AIR MASS WILL MOVE IN BEHIND THIS SECONDARY FRONT SATURDAY NIGHT AND COULD SEE SOME UPPER 30S TO LOW 40S FOR LOWS SUNDAY MORNING. THE COOL DOWN SHOULD BE SHORT-LIVED THIS TIME WITH THE SURFACE RIDGE SHIFTING SOUTH OF THE AREA AND UPPER LEVEL RIDGING BUILDING IN FROM THE WEST THROUGH THE FIRST PART OF NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1208 AM CDT THU MAY 9 2013 AN ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PUSH EAST THROUGH WESTERN MISSOURI FROM AROUND DAWN THROUGH THE MID MORNING HOURS. MVFR VISIBILITIES ARE EXPECTED WITH ANY STORMS. THE ONLY OTHER AVIATION IMPACT OVERNIGHT WILL BE LOW LEVEL WIND SHEAR AT KJLN. REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL THEN BE POSSIBLE FROM LATER THURSDAY AFTERNOON INTO THURSDAY EVENING. THIS ACTIVITY WOULD BE MORE SCATTERED IN NATURE...THUS WE HAVE COVERED THIS POTENTIAL IMPACT WITH A PROB30 GROUP AT ALL THREE SOUTHWEST MISSOURI AERODROMES. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...LINDENBERG SHORT TERM...LINDENBERG LONG TERM...LINDENBERG AVIATION...SCHAUMANN
Hazardous weather outlook, May 9, 3:55 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CDT THU MAY 9 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 355 AM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL SPREAD EAST INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS MORNING. SOME OF THESE STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL...BUT SHOULD REMAIN BELOW SEVERE LIMITS. THESE THUNDERSTORMS SHOULD DIMINISH IN INTENSITY AND COVERAGE BY THE MID TO LATE MORNING ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS INSTABILITY INCREASES. SOME STRONG STORMS WILL BE POSSIBLE...BUT SHOULD REMAIN BELOW SEVERE LIMITS. THUNDERSTORMS WILL CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL PUSH THROUGH ON FRIDAY WITH THUNDERSTORMS OCCURRING ALONG AND AHEAD OF THE FRONT. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:24 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.